Alert archive / Indiana / River Flood Warnings in 2025

River Flood Warning 69, NWS Indianapolis, IN

April 5, 2025Boone County, Marion County, Indiana

NWS Indianapolis, IN issued this river flood warning at Apr 5, 2025, 4:49 AM EDT for Boone County, Marion County, Indiana. It took effect at Apr 5, 2025, 6:51 AM EDT. It was in force for 8 hr.

The area

The outline as issued.

The facts

Issued
Apr 5, 2025, 4:49 AM EDT (08:49 UTC)
In effect from
Apr 5, 2025, 6:51 AM EDT
Expired
Apr 5, 2025, 3:18 PM EDT
In force
8 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
Minor

Counties Boone County, IN, Marion County, IN

The radar

The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Eagle Creek (IN) at Zionsville (ZONI3). The gauge peaked at 9.69 ft at Apr 5, 2025, 9:00 AM EDT.

actionminormoderate51004/0504/06
Action stage
7 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
15 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03353200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

722 
WGUS43 KIND 050849
FLWIND

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Indianapolis IN
449 AM EDT Sat Apr 5 2025

...The National Weather Service in Indianapolis IN has issued a 
Flood Warning for the following rivers in Indiana...

  Eagle Creek at Zionsville.

.Recent multiple rounds of heavy rainfall is expected to lead to 
brief minor flooding on Eagle Creek at Zionsville early this 
morning.  Water is forecast to recede later this morning into early 
next week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov/ind.

The next statement should be issued this afternoon by around 330 PM 
EDT.

&&

INC011-097-051930-
/O.NEW.KIND.FL.W.0069.250405T1051Z-250405T1924Z/
/ZONI3.1.ER.250405T1051Z.250405T1200Z.250405T1323Z.NO/
449 AM EDT Sat Apr 5 2025

...FLOOD WARNING IN EFFECT UNTIL LATE THIS AFTERNOON...

* WHAT...Minor flooding is forecast.

* WHERE...Eagle Creek at Zionsville.

* WHEN...Until late this afternoon.

* IMPACTS...At 8.0 feet, Turkey Foot Road north of Temple Avenue and 
  Holliday Road begins to flood.  Low areas of Lions Park and 
  Creekside Nature Park are flooded. Possible flooding of portions 
  of Zionsville Golf Course.

* ADDITIONAL DETAILS...
  - At 3:45 AM EDT Saturday the stage was 8.2 feet.
  - Forecast...The river is expected to rise above flood stage
    this morning to a crest of 9.3 feet this morning. It will
    then fall below flood stage late this morning.
  - Flood stage is 9.0 feet.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4004 8628 3994 8624 3987 8629 3989 8631
      3994 8630 4004 8643


$$

AGM
1 follow-up statement
536 
WGUS83 KIND 051918
FLSIND

Flood Statement
National Weather Service Indianapolis IN
318 PM EDT Sat Apr 5 2025

...The Flood Warning is cancelled for the following rivers in 
Indiana...

  Eagle Creek at Zionsville.

.Flooding continues across central Indiana but Eagle Creek at 
Zionsville has fallen below flood stage and is expected to remain 
below flood.

INC011-097-052030-
/O.CAN.KIND.FL.W.0069.000000T0000Z-250405T1918Z/
/ZONI3.1.ER.250405T0935Z.250405T1300Z.250405T1734Z.NO/
318 PM EDT Sat Apr 5 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Eagle Creek at Zionsville.

* ADDITIONAL DETAILS...
  - At 2:45 PM EDT Saturday the stage was 8.3 feet.
  - Forecast...The river is expected to continue to fall.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 4004 8628 3994 8624 3987 8629 3989 8631
      3994 8630 4004 8643


$$

CP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 5, 3:01 AM EDT, 1 hour 48 minutes earlier. Its key messages:

  • Flood Watch through Sunday morning with rounds of moderate to heavy rain.
  • Flash Flood threat this afternoon, especially over southern central Indiana where more intense rain rates are expected.
  • Widespread, significant river flooding expected late week into next week
  • Frost and freeze conditions possible Monday night and Tuesday night
Area forecast discussion, Apr 5, 3:01 AM EDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
301 AM EDT Sat Apr 5 2025

.KEY MESSAGES...

- Flood Watch through Sunday morning with rounds of moderate to
heavy rain.

- Flash Flood threat this afternoon, especially over southern
  central Indiana where more intense rain rates are expected.

- Widespread, significant river flooding expected late week into
next week

- Frost and freeze conditions possible Monday night and Tuesday night

&&

.SHORT TERM (Today and tonight)...
Issued at 259 AM EDT Sat Apr 5 2025

Central Indiana remains within strong SW flow a few km above the
surface keeping moderate rainfall over the area this morning,
however the heaviest rainfall along convergence zone is now exiting
into far SE Indiana and Ohio. Given 2-3" of rain over the last 6
hours, a flash flood threat will remain for a few hours
across the I-70 to I-69 corridors despite rain rates weakening.

As the short wave pushes eastward this morning, the stratiform
region of rain should follow, leading to a short break in
precipitation for most north of the I-70 corridor. South of I-70,
coverage and intensity is likely to wane throughout the morning, but
breaks in precipitation may be limited.

A second area of low pressure will push northward late this morning
through the afternoon, introducing another surge of low level
moisture into the Ohio Valley. This last round of rain doesn't look
quite as potent with PWAT values, while still anomalous, fall closer
towards climatology. Also, this wave will be backed by some CAA,
pushing is quicker eastward, limiting the amount of training
convection over central Indiana. Although rainfall amounts/rates are
expected to be less today, the shear amount of prior rainfall in
combination will continue the ongoing flooding concerns as even an
inch of rain cloud lead further impacts. Regardless of how much rain
falls on Saturday, river flooding this weekend through most of next
week is expected to be significant, especially over the southern
Wabash and White Rivers.

Temperatures will vary significantly across the state, as a weakly
forced cold front moves eastward. Areas to the S/E of the cold front
(Columbus, Seymour, Greensburg) will be the warmest in central
Indiana with highs early this afternoon near or just above 60.
Elsewhere, temperatures will struggle to climb with highs occurring
in the morning and falling into the low 50s to upper 40s this
afternoon.

&&

.LONG TERM (Sunday through Friday)...
Issued at 259 AM EDT Sat Apr 5 2025

The recent very active pattern will finally be pushed slightly to
the east of central Indiana on Sunday as the deep trough over
eastern Canada shifts from Hudson Bay to at least western Quebec...
while plunging its next oblong short wave through the Great Lakes by
Monday. Meanwhile the elongated heavy-rainmaking synoptic system
will slowly realign to the Appalachians...and then Eastern Seaboard.
Less impressive deep moisture will linger across Indiana Sunday
courtesy of the southern stream wave near the Ozarks and at least
modest overrunning on the cold side of the slowly departing system.
Therefore expect widespread additional light rainfall that will
maintain existing minor to moderate river flooding as well as any
ponding in low-lying areas...although expect flash flood concerns to
have ended.

Several days of more late-winter type conditions will then be in
store through Tuesday night as Canadian high pressure is directed by
amplified upper ridging along the High Plains...southward in an
arced path from Wisconsin to Ohio.  The arrival of this staunch air
mass will be marked by robust northwesterly gusts and perhaps a few
showers Monday.  Two subfreezing overnights can then be expected for
most locations Monday night/Tuesday night, with a widespread hard
freeze likely Monday night.

The remainder of the long term will feature a more disorganized
upper pattern that trends from moderating zonal flow on Wednesday to
a broad/weak trough that will bring at least 2-3 periods of
scattered showers.  No widespread convective concerns are apparent
at this time, although thunder will be possible late Wednesday when
a weak system is expected to track near the southern Great Lakes.
Overall seasonably mild readings should be the rule through the late
week, with mainly dry conditions expected to return for next weekend.

Widespread main stern river flooding is expected to continue
through the long term...with Wabash River points mainly cresting
in Moderate Flood...White River points cresting in Moderate
Flood, to Major Flooding along portions of Knox County...and East
Fork White cresting in Moderate/Major Flood stage. Main stem river
flooding may continue at many points through the end of the long
term.

&&

.AVIATION (00Z TAF Issuance)...
Issued at 740 PM EDT Fri Apr 4 2025

Rain and thunderstorms are gradually spreading into the far western
part of the state. Lightning is most prolific west of KHUF and
points southwest, but some lighting is evident west of KLAF. This
activity will continue to move ENE over the next several hours. Wind
gusts of 35kts have been observed from these thunderstorms and this
trend will need to be monitored closely at KIND and KBMG.

The risk of thunder diminishes behind this line as instability
wanes. However, winds shift in the wake of this line of storms.
Medium confidence in the timing of the advertised wind shifts. Rain
showers return to the terminals after daybreak with a very low

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for INZ021-028>031-035>049-
051>057-060>065-067>072.

&&

SHORT TERM...Updike
LONG TERM...AGM
AVIATION...Brown
Hazardous weather outlook, Apr 5, 3:17 AM EDT, 1 hour 32 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
317 AM EDT Sat Apr 5 2025

INZ021-028>031-035>049-051>057-060>065-067>072-060730-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
317 AM EDT Sat Apr 5 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

More rounds of heavy rain through tonight will lead to additional
flooding or prolonging existing flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Significant river flooding is expected to develop this weekend and
continue through most of next week

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to send reports of flooding. Spotter
activation may be needed later today.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

In the hours before

Local storm report, Apr 5, 12:51 AM EDT, 3 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1251 AM EDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Flood            4 NE Lena               39.65N 86.98W
04/05/2025                   Putnam             IN   Public

            Creek out of its banks over the road at W CR
            100 S by 725 W.

&&

BH
Local storm report, Apr 5, 12:54 AM EDT, 3 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1254 AM EDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     Flood            3 WSW Bainbridge        39.74N 86.87W
04/05/2025                   Putnam             IN   Public

            State Road 231 about 2 miles north of Brick
            Chapel has water rushing across the road
            with considerable large debris.

&&

BH
Local storm report, Apr 5, 12:58 AM EDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1258 AM EDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 AM     Flash Flood      1 E Bloomington         39.17N 86.50W
04/05/2025                   Monroe             IN   Public

            Report from mPING of street flooding.

&&

BH
Local storm report, Apr 5, 12:59 AM EDT, 3 hours 50 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
1259 AM EDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     Flood            2 W Avon                39.78N 86.43W
04/05/2025                   Hendricks          IN   Public

            Report from mPING of street flooding.

&&

BH
Local storm report, Apr 5, 1:25 AM EDT, 3 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
125 AM EDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     Rain             2 S Castleton           39.88N 86.05W
04/04/2025  M1.47 Inch       Marion             IN   CO-OP Observer

            24 hour total at Castleton 2 S COOP station.

&&

AU/AGM
Local storm report, Apr 5, 2:09 AM EDT, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
209 AM EDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     Rain             2 E Terre Haute         39.47N 87.34W
04/04/2025  M1.51 Inch       Vigo               IN   Cocorahs

            Late report of rainfall 800-2115 EDT but
            most fell in last 40 to 60 minutes. Minor
            flooding occurring that happens about twice
            a year.

&&

BHH/AGM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:40 PM EDTSpecial Weather StatementINDMorgan35 min
Apr 4, 9:05 PM EDTSpecial Weather StatementINDHendricks40 min
Apr 4, 9:17 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan28 min
Apr 4, 9:44 PM EDTSpecial Weather StatementINDMarion31 min
Apr 4, 10:14 PM EDTFlash Flood WarningINDClay, Greene, Hendricks, Johnson, Marion, Morgan and 5 more3 hr
Apr 4, 10:26 PM EDTSpecial Weather StatementINDRush, Shelby49 min
Apr 4, 10:58 PM EDTSpecial Weather StatementINDClay, Greene, Knox, Owen47 min
Apr 4, 11:22 PM EDTFlash Flood WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 2 more3 hr
Apr 4, 11:42 PM EDTSpecial Weather StatementINDMonroe, Morgan33 min
Apr 4, 11:46 PM EDTRiver Flood WarningINDJohnson21 days
Apr 4, 11:46 PM EDTRiver Flood WarningINDMarion21 days
Apr 4, 11:46 PM EDTRiver Flood WarningINDHenry, Rush, Shelby52 hr
Apr 4, 11:57 PM EDTFlash Flood WarningINDBartholomew, Decatur, Hancock, Henry, Johnson, Marion and 2 more3 hr
Apr 5, 12:03 AM EDTFlash Flood WarningINDDaviess, Greene, Knox, Lawrence, Martin, Monroe and 2 more3 hr
Apr 5, 1:15 AM EDTFlash Flood WarningINDClay, Greene, Hancock, Hendricks, Johnson, Marion and 8 more3 hr
Apr 5, 2:16 AM EDTFlash Flood WarningINDBartholomew, Brown, Greene, Johnson, Monroe, Morgan and 1 more3 hr
Apr 5, 2:52 AM EDTFlash Flood WarningINDBartholomew, Decatur, Hancock, Johnson, Marion, Rush and 1 more2 hr
Apr 5, 3:47 AM EDTAreal Flood WarningINDBoone3 hr
Apr 5, 3:57 AM EDTAreal Flood WarningINDHancock, Henry, Rush, Shelby4 hr
Apr 5, 4:05 AM EDTAreal Flood WarningINDMorgan, Putnam4 hr
Apr 5, 4:08 AM EDTAreal Flood WarningINDMarion4 hr
Apr 5, 4:16 AM EDTRiver Flood WarningINDHendricks, Morgan24 hr
Apr 5, 4:16 AM EDTRiver Flood WarningINDPutnam48 hr
Apr 5, 5:22 AM EDTRiver Flood WarningINDBartholomew21 hr
Apr 5, 5:22 AM EDTRiver Flood WarningINDBartholomew21 hr
Apr 5, 5:33 AM EDTRiver Flood WarningINDMarion64 hr
Apr 5, 5:53 AM EDTAreal Flood WarningINDBrown3 hr
Apr 5, 6:51 AM EDTAreal Flood WarningINDClay, Daviess, Greene, Knox, Martin, Montgomery and 6 more6 hr
Apr 5, 6:56 AM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 5 more6 hr
Apr 5, 7:08 AM EDTAreal Flood WarningINDBoone, Delaware, Hamilton, Hancock, Hendricks, Henry and 5 more6 hr
Apr 5, 8:54 AM EDTRiver Flood WarningINDDecatur60 hr
Apr 5, 10:28 AM EDTRiver Flood WarningINDHoward40 hr
Apr 5, 10:57 AM EDTRiver Flood WarningINDPutnam39 hr
Apr 5, 12:20 PM EDTAreal Flood WarningINDBoone, Delaware, Hamilton, Henry, Madison, Montgomery and 2 more20 hr
Apr 5, 12:37 PM EDTAreal Flood WarningINDBartholomew, Brown, Clay, Decatur, Hancock, Hendricks and 12 more47 hr
Apr 5, 12:40 PM EDTAreal Flood WarningINDDaviess, Greene, Jackson, Jennings, Knox, Lawrence and 2 more71 hr
Apr 5, 4:15 PM EDTRiver Flood WarningINDHamilton, Hancock, Madison, Marion36 hr

Nearby

River Flood Warnings in Indiana, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.